Alert archive / Texas / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS Brownsville, TX

February 13, 20218 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Feb 13, 2021, 4:50 AM CST for 8 counties in Texas. It took effect at Feb 13, 2021, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 4:50 AM CST (10:50 UTC)
In effect from
Feb 13, 2021, 6:00 AM CST
Expired
Feb 13, 2021, 6:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS44 KBRO 131050
WSWBRO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Brownsville TX
450 AM CST Sat Feb 13 2021

...HAZARDOUS WINTER WEATHER IMPACTING DEEP SOUTH TEXAS THIS
WEEKEND THROUGH MONDAY...

.An upper level trough of low pressure will be approaching
southern Texas from the west this weekend. As this low pressure
area moves across the region Sunday and Monday, another surge of
Arctic air will move into the region from the north. This will
cause temperatures to drop lower Sunday Night into Monday likely 
falling below the freezing mark for several hours. As the trough 
of low pressure moves through the region, the precipitation 
chances will increase. This in combination with the Arctic airmass
will set the stage for freezing or frozen precipitation Sunday 
Night and Monday. The precipitation will likely start as a cold 
rain during the day Sunday, and will then start to mix with or 
change over to sleet or freezing rain from Sunday evening through 
Monday morning. The precipitation should start decreasing across 
the region Monday afternoon and evening. Also, The combination of
steady northern winds and cold temperatures today will produce 
Wind Chill Values across the inland portions of Deep South Texas 
and the Northern Ranchlands dropping into the 20 to 30 degree 
range throughout today. 

TXZ248>255-353-131900-
/O.NEW.KBRO.WC.Y.0001.210213T1200Z-210214T0000Z/
/O.NEW.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel
450 AM CST Sat Feb 13 2021

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...For the Wind Chill Advisory, very cold wind chills
  expected. Wind chill values from 20 to 25 degrees will be
  expected across Zapata, Jim Hogg, Brooks and Kenedy Counties.
  Wind chill values from 25 to 30 degrees will prevail across much
  of Starr, Hidalgo, Willacy and Cameron Counties. A wintry mix of
  rain, freezing rain or sleet is also expected across much of 
  Deep South Texas and the Rio Grande Valley starting Sunday Night
  and continuing into Monday morning.
 
* WHERE...Portions of Deep South Texas.

* WHEN...For the Wind Chill Advisory, until 6 PM CST this 
  evening. For the Winter Storm Watch, from Sunday evening 
  through Monday morning.

* IMPACTS...Very slippery sidewalks, roads and bridges are 
  possible. The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

60/63
2 follow-up statements
215 
WWUS44 KBRO 132118
WSWBRO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Brownsville TX
318 PM CST Sat Feb 13 2021

...HAZARDOUS WINTER WEATHER IMPACTING DEEP SOUTH TEXAS THIS
THROUGH MONDAY...

.An upper level trough of low pressure will be approaching 
southern Texas from the west. As this low pressure area moves 
across the region Sunday and Monday, another surge of Arctic air 
will move into the region from the north. This will cause 
temperatures to drop lower Sunday Night into Monday likely falling
below the freezing mark for several hours. As the trough of low 
pressure moves through the region, the precipitation chances will 
increase beginning tonight. This in combination with the Arctic 
airmass will set the stage for freezing or frozen precipitation 
Tonight, Sunday Night and Monday. The precipitation will likely 
be a cold rain early tonight and during the day Sunday, and will 
then start to mix with or change over to sleet or freezing rain 
from overnight tonight and again Sunday evening through Monday 
morning. The precipitation should start decreasing across the 
region Monday afternoon and evening. Also, The combination of 
steady northern winds and cold temperatures today will produce 
Wind Chill Values across the inland portions of Deep South Texas 
and the Northern Ranchlands dropping into the 20 to 30 degree 
range into this evening with wind chills on Sunday into Monday 
in the 10 to 20 degree range.

TXZ248>250-140530-
/O.NEW.KBRO.WW.Y.0001.210214T0300Z-210214T1500Z/
/O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/
/O.CON.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/
/O.CON.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/
Zapata-Jim Hogg-Brooks-
Including the cities of Zapata, Hebbronville, and Falfurrias
318 PM CST Sat Feb 13 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING...
...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Very cold wind chills expected. Freezing rain expected. 
  Significant icing possible. Dangerously cold wind chills 
  possible. The ice will result in very slippery conditions on 
  sidewalks, roads and bridges. Expect wind chills to range from 
  30 above zero to 25 above zero. Total ice accumulations of a 
  light glaze are expected. Total ice accumulations of up to one 
  tenth of an inch are possible. Wind chills could range from 20 
  above zero to 10 above zero.

* WHERE...Zapata, Jim Hogg and Brooks County.

* WHEN...For the Wind Chill Advisory, now to 6 PM this evening.
  For the Winter Weather Advisory, 9 PM today to 9 AM Sunday. For
  the Winter Storm Watch, from Sunday evening through Monday
  morning. For the Wind Chill Watch, 2 AM to 12 PM Monday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

&&

$$

TXZ251>255-353-140530-
/O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/
/O.CON.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/
/O.CON.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/
Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
Including the cities of Sarita, Rio Grande City, Roma, McAllen, 
Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, 
Harlingen, and San Manuel
318 PM CST Sat Feb 13 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING...
...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Very cold wind chills expected. Dangerously cold wind 
  chills possible. Significant icing possible. The ice will 
  result in very slippery conditions on sidewalks, roads and 
  bridges, including during the morning commute on Monday. 
  Expect wind chills to range from 30 above zero to 25 above 
  zero. Wind chills could range from 20 above zero to 10 above 
  zero. Total ice accumulations of a light glaze are possible.

* WHERE...Portions of Deep South Texas.

* WHEN...For the Wind Chill Advisory, now to 6 PM this evening.
  For the Wind Chill Watch, 2 AM to 12 PM Monday. For the Winter
  Storm Watch, from Sunday evening through Monday morning.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

TXZ256-257-351-140530-
/O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
318 PM CST Sat Feb 13 2021

...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Dangerously cold wind chills possible. Dangerously cold 
  wind chills as low as 10 above zero will cause frostbite in as 
  little as 10 minutes to exposed skin. Wind chills could range 
  from 30 above zero to 10 above zero.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  County.

* WHEN...2 AM to 12 PM Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

&&

$$
466 
WWUS44 KBRO 132152 CCA
WSWBRO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service Brownsville TX
352 PM CST Sat Feb 13 2021

...HAZARDOUS WINTER WEATHER IMPACTING DEEP SOUTH TEXAS THIS
THROUGH MONDAY...

.An upper level trough of low pressure will be approaching 
southern Texas from the west. As this low pressure area moves 
across the region Sunday and Monday, another surge of Arctic air 
will move into the region from the north. This will cause 
temperatures to drop lower Sunday Night into Monday likely falling
below the freezing mark for several hours. As the trough of low 
pressure moves through the region, the precipitation chances will 
increase beginning tonight. This in combination with the Arctic 
airmass will set the stage for freezing or frozen precipitation 
Tonight, Sunday Night and Monday. The precipitation will likely 
be a cold rain early tonight and during the day Sunday, and will 
then start to mix with or change over to sleet or freezing rain 
from overnight tonight and again Sunday evening through Monday 
morning. The precipitation should start decreasing across the 
region Monday afternoon and evening. Also, The combination of 
steady northern winds and cold temperatures today will produce 
Wind Chill Values across the inland portions of Deep South Texas 
and the Northern Ranchlands dropping into the 20 to 30 degree 
range into this evening with wind chills on Sunday into Monday 
in the 10 to 20 degree range.

TXZ248>250-140530-
/O.COR.KBRO.WW.Y.0001.210214T0300Z-210214T1500Z/
/O.COR.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/
/O.COR.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/
/O.COR.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/
Zapata-Jim Hogg-Brooks-
Including the cities of Zapata, Hebbronville, and Falfurrias
352 PM CST Sat Feb 13 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING...
...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Very cold wind chills expected. Freezing rain expected.
  Significant icing possible. Dangerously cold wind chills
  possible. The ice will result in very slippery conditions on
  sidewalks, roads and bridges. Expect wind chills to range from
  30 above zero to 25 above zero. Total ice accumulations of a
  light glaze are expected. Wind chills could range from 20 above
  zero to 10 above zero.

* WHERE...Zapata, Jim Hogg and Brooks County.

* WHEN...For the Wind Chill Advisory, now to 6 PM this evening.
  For the Winter Weather Advisory, 9 PM today to 9 AM Sunday. For
  the Winter Storm Watch, from Sunday evening through Monday
  morning. For the Wind Chill Watch, 2 AM to 12 PM Monday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

&&

$$

TXZ251>255-353-140530-
/O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/
/O.CON.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/
/O.CON.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/
Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
Including the cities of Sarita, Rio Grande City, Roma, McAllen, 
Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, 
Harlingen, and San Manuel
352 PM CST Sat Feb 13 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING...
...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Very cold wind chills expected. Dangerously cold wind 
  chills possible. Significant icing possible. The ice will 
  result in very slippery conditions on sidewalks, roads and 
  bridges, including during the morning commute on Monday. 
  Expect wind chills to range from 30 above zero to 25 above 
  zero. Wind chills could range from 20 above zero to 10 above 
  zero. Total ice accumulations of a light glaze are possible.

* WHERE...Portions of Deep South Texas.

* WHEN...For the Wind Chill Advisory, now to 6 PM this evening.
  For the Wind Chill Watch, 2 AM to 12 PM Monday. For the Winter
  Storm Watch, from Sunday evening through Monday morning.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

TXZ256-257-351-140530-
/O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
352 PM CST Sat Feb 13 2021

...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Dangerously cold wind chills possible. Dangerously cold 
  wind chills as low as 10 above zero will cause frostbite in as 
  little as 10 minutes to exposed skin. Wind chills could range 
  from 30 above zero to 10 above zero.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  County.

* WHEN...2 AM to 12 PM Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 4:21 AM CST, 29 minutes earlier.

Area forecast discussion, Feb 13, 4:21 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
421 AM CST Sat Feb 13 2021

.SHORT TERM (Now through Sunday): Currently, temps around Deep South
TX and the RGV are hovering in the 30s to near 40 with CAA
continuing across the region. A 500 mb short wave will be exiting
the region later today. But this trough will be followed pretty
quickly by another relatively stronger 500 mb trough which will
pulling into the RGV area overnight through Sun morning. The passage
of these upper level troughs will maintain good upper level
divergence maintaining the pcpn threat throughout the short term. In
addition, the passage of these 500 mb features will also maintain
the potential for coastal surface troffing which will in turn help
support the pcpn chcs. So the short term pops will be a general
blend of the short term model sets.

CAA will continue across the region as a large Arctic airmass
remains entrenched over the central and eastern portions of the U.S.
This in combination with the steady northerly surface winds across
the region will hold down the temps and wind chill values throughout
today. These wind chill values will likely touch close to advisory
levels and will be posting a Wind Chill Advisory for all of Deep
South TX except for the immediate coastal areas.

The temps may rebound just a few degrees on Sun as the surface flow
slackens a bit. So expect the wind chill values to remain low on
Sun, but may remain just above advisory levels during the daylight
hours.

NAM forecast soundings show a pretty shallow subfreezing layer of
colder air nudging into the northern counties later tonight through
early Sun morning which may allow for some patchy areas of freezing
rain or drizzle mixing in with the cold rain. Will leave this in the
current forecast wording, but will not go with any advisory at this
time as am uncertain whether much ice accumulation will occur
through Sun morning.

.LONG TERM (Sunday Night through Friday): The big story in the
forecast period remains the prolong period of bitterly cold
temperatures through much of the period and the chance of freezing
and/or frozen precipitation Sunday night into Monday morning.

The secondary surge of much colder air expected for Sunday Night
into Monday will cause temperatures to plunge across the region
likely falling well below freezing for all but the immediate
coastal regions of the RGV. The strengthening northerly surface
winds will also push wind chill values dangerously low late Sunday
into Monday. As the low level sub freezing layer pushes well into
the region late Sunday, expect a Wintry mix of pcpn to prevail
until the major 500 mb trough axis exits the region to the east
Monday afternoon and evening ending the pcpn threat. So will be
posting a Winter Storm Watch for most of deep south Texas as some
significant icing will be a strong possibility.

In addition, breezy to windy conditions will develop across the
CWA Sunday night into Monday. A Wind Advisory is possible for the
central and eastern portions of Deep South Texas and the Rio
Grande Valley on Monday.

Very cold temperatures will persist during the day on Monday with
highs reaching only the mid to upper 30s. Mostly clear skies
will provide strong radiational cooling Monday night into Tuesday
morning. Confidence is increasing that a hard freeze will occur
across all of deep south Texas, except for South Padre Island,
Monday night into Tuesday morning. Additionally, wind chill values
will likely be in the teens again on Tuesday morning.

A brief warm trend starts Tuesday as surface winds later in the day
Tuesday will finally swing around from the east to southeast allowing
for a break in the CAA and some warming temps late Tuesday afternoon.

Another deep diving 500 mb trough will move into the Plains
States around midweek pushing another surge of colder Canadian air
Wednesday Night into Thursday dropping down temperatures once
again. Freezing temperatures will be possible, mainly across the
northern ranchlands, Wednesday Night/Thursday morning and
especially Thursday Night/Friday morning as drier air moves into
the region once again and the surface winds drop off once again.

&&

.MARINE (Now through Sunday): Model MSL fields indicate a pretty
strong gradient in place along the lower TX throughout today and
this evening as surface ridging over the eastern U.S. interacts with
surface troffing over the Gulf of Mex. Later tonight into Sun, the
gradient then relaxes enough to allow the Gulf winds and seas to
decrease below SCA levels. However, SCEC conditions will likely
linger mainly for the Gulf Waters. Will extend the SCA for the Gulf
waters through 06Z Sun.

Sunday Night through Wednesday Night: Hazardous marine conditions
will prevail along the lower Texas coast through much of the period
due to prolong period of moderate to strong northerly flow and rough
seas. Gale conditions are likely on the Gulf waters Sunday night
into Monday due to very strong winds and rough seas. Conditions
will briefly improve Tuesday and Tuesday night as the pressure
gradient weakens ahead or another cold front. Adverse conditions
are expected to develop late Wednesday in the wake of the next
cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  40  37  48  31 /  40  50  60  80
BROWNSVILLE          40  36  46  30 /  40  60  50  70
HARLINGEN            38  34  44  28 /  40  50  50  80
MCALLEN              39  36  43  30 /  40  50  50  80
RIO GRANDE CITY      39  36  42  28 /  40  40  50  80
SOUTH PADRE ISLAND   47  42  53  38 /  40  60  60  80

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Watch from Sunday evening through Monday morning
     for TXZ248>255-353.

     Wind Chill Advisory until 6 PM CST this evening for TXZ248>255-
     353.

     Freeze Watch from late tonight through Sunday morning for
     TXZ248>251.

GM...Small Craft Advisory until midnight CST tonight for GMZ150-155-
     170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

60-Speece..Short Term/Aviation
63-KC...Long Term/Upper Air
Hazardous weather outlook, Feb 12, 4:29 PM CST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
429 PM CST Fri Feb 12 2021

TXZ248>257-351-353-132300-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
429 PM CST Fri Feb 12 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

A Wind Advisory is possible for the central and eastern portions
of Deep South Texas and the Rio Grande Valley on Monday.

A Freeze Watch is in effect for Zapata, Jim Hogg, Brooks, and
inland Kenedy County from 2 AM CST to 9 AM CST Sunday.

A Winter Weather Advisory may be needed for nearly all of Deep
South Texas and the Rio Grande Valley Sunday night through Monday
morning due to light freezing rain and light sleet.

A Wind Chill Advisory may be needed for portions of the lower Rio
Grande Valley Sunday night into Monday morning and again Monday
evening into Tuesday morning, with wind chill values dipping
below 30 degrees.

A Wind Chill Watch may be needed for the northern ranchlands and
portions of the mid to upper Rio Grande Valley Sunday night into
Monday morning and again Monday evening into Tuesday morning, with
wind chill values dropping below 15 to 20 degrees.

A Freeze Watch may be needed across the northern ranchlands and
mid to upper Rio Grande Valley Monday morning and across the mid
to lower Rio Grande Valley on Tuesday morning.

A Hard Freeze Watch may be needed across the northern ranchlands
and mid to upper Rio Grande Valley on Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-132300-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
429 PM CST Fri Feb 12 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 0 to 60 nautical miles offshore until 12 PM CST Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional Small Craft Advisories are possible along the Lower
Texas Coast Saturday night through Monday night and again
Wednesday through Thursday. Gale conditions, requiring a Gale
Warning, cannot be ruled out for Sunday night and Monday and
again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:50 AM CSTWinter Storm WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more24 hr
Feb 13, 2:18 PM CSTGale WatchBRO13 hr
Feb 13, 2:56 PM CSTFreeze WarningBROBrooks, Jim Hogg, Zapata20 hr
Feb 13, 3:18 PM CSTWind Chill WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more13 hr
Feb 13, 3:18 PM CSTWinter Weather AdvisoryBROBrooks, Jim Hogg, Zapata20 hr

Nearby

Wind Chill Advisories in Texas, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.